It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-29-2002, 01:31 PM   #1
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Burnet, Texas USA
Posts: 4,313
Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
Post Constipation and medications....

I have been reading posts here and did not see anything about medications causing constipation.

Please be advised that the following medications can be a cause or contributor to constipation problems:

hypertension medications (calcium channel blockers)
hypothyroid (thyroid medication)
tranquilizers
calcium
iron

There are many other medications that will do the same.

One way to help eliminate is to use small amount of water in lower few inches of colon which allows the rocks, marbles, pellets, or whatever you wish to call them to release and not be compacted together. This will allow for easier elimination. Repeat if necessary.
Do not do a complete enema, will destroy nutrients the body needs and interfer with the flora of the bowels. If you work away from home, do this before going to work and again in the evening whether you have an urge or not. Need to keep the old cleaned out on regular basis.

Marie

 
Old 12-29-2002, 04:50 PM   #2
Junior Member
 
Join Date: Dec 2002
Posts: 45
fiber HB User
Post

Another drug that causes constipation is the antidepresant, Imipramine. I know, I'm on it and hopefully the doctor will put me on something else when I see him this week. It dries out the waste material and you have to drink tons of water and take extra fiber. It is a constant revolving circle.

 
Sponsors Lightbulb
   
Old 12-29-2002, 05:14 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Post

One group of medication that causes constipation is pain killers ----all pain killers cause constipatin to some degree. Some people are affected more than others!!

Harry

 
Old 12-30-2002, 04:31 PM   #4
Inactive
 
Join Date: Apr 2002
Location: Howell NJ
Posts: 165
Mandie HB User
Post

What about Wellbutrin? I am in this anti depressant and I am wondering if this is adding to my problems.Also, regarding the process of putting water in the rectum in order to soften the stools- Please tell me, how often can this be done? I have started to do this and find tht it is the only thing that really helps me to eliminate , even though I still have to strain terribly. My husband thinks that maybe it is the food that I am eating that may be causing this problem and he said that I should eat my fruits- I really don't eat many of these at all. I am always on a diet, so I don't really eat properly, but yet, this is nothing new for me, and yet this constipation is. I am only afraid that I will be impacted if I cannot push all the waste out. Can this happen? I am really nervous-

 
Old 12-31-2002, 06:05 AM   #5
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Post

Quote:
Originally posted by Mandie:
My husband thinks that maybe it is the food that I am eating that may be causing this problem and he said that I should eat my fruits- I really don't eat many of these at all.
Fruits are not absolutely necessary, though they help. Vegetables can add fiber to your diet also.

 
Old 12-31-2002, 12:52 PM   #6
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Burnet, Texas USA
Posts: 4,313
Misty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB UserMisty800 HB User
Post

Mandie, I have been using water, small amount at a time
and have not had any adverse effects. My internist approved of this as long as it is only put in the lower
part of colon where the blockage is. Hold water as long
as you can and the stools will separate allowing for easier passage. Use a little more water again if necessary. Do not use enough water to distend the colon too much. I have been doing this for the last several
years.

Marie
Marie

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
constipation help please! 2stuffed Pain Management 12 05-26-2011 04:27 PM
Chronic Constipation Help keith1000 Digestive Disorders 9 01-04-2010 07:24 AM
Kidney removal, pain medications & constipation rsqshlt Kidney Disorders 0 07-20-2009 06:17 AM
Constipation Help! Leo123 Pain Management 29 07-15-2009 08:46 AM
Advice regarding hemorrhoids and chronic constipation TiredOTired Bowel Disorders 1 08-31-2008 08:10 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flipfleury (33), solofelix (27), rufous57 (20), Babygirl43 (19), ladybud (16), quincy (15), sonray (15), TacomaGuy (14), sjb (13), nomorefissure (10)

Site Wide Totals

teteri66 (1180), MSJayhawk (1015), Apollo123 (911), Titchou (861), janewhite1 (823), Gabriel (763), ladybud (758), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:39 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!